(Closed) I’m having my first real issue with Depo Provera (TMI)

posted 7 years ago in Wellness
Post # 3
Member
2522 posts
Sugar bee
  • Wedding: November 2013

I’ve had this issue with birth control pills which is why I refuse to use them anymore.  I got severe cramps, I was crying and bleeding profusely (soaking a tampon and pad in 15 minutes).  Honestly, you should see your doctor.  It started out as mild cramping and bleeding with some little clots and got much heavier within a week.  See your doctor tomorrow!

Post # 4
Member
220 posts
Helper bee
  • Wedding: July 2011

I’m confused about what the issue is exactly…are you just feeling bad right now and wondering if its related to the Depo or are you having excessive bleeding/cramps/other symptoms now that you didn’t have before?

Post # 5
Member
996 posts
Busy bee
  • Wedding: September 2009

Ugh! I had the worst time with Depo. I bled for 3 months straight and I gained a ton of weight.

Post # 8
Member
220 posts
Helper bee
  • Wedding: July 2011

Ok, gotcha!  I’d see the doc for sure and tell them what’s up but my overall recommendation would be to get off of it or endure it (not advisable)

 

Sometimes if you wait too long in between getting your shots the symptoms you described will occur..sometimes they just happen to anyone on the shot.

If you’re getting your shot as often as they recommend, then those symptoms might eventually go away but this usually takes awhile (few months to a year!)

 

Can you tell I’m not a fan of Depo? haha!

Post # 10
Member
12 posts
Newbee
  • Wedding: May 2011

The depo sometimes can really deplete the amount of estrogen in your body, you might actually just need to take some estrogen so you stop bleeding after awhile. I was a huge depo fan for 4 years, and got the Implanon implant, which has been fine for almost 2 years (it stays in your arm under the skin for 3 years and it literally put in with a fatter needle)

I did go back to having a period again now, which I dont love.

Post # 11
Member
122 posts
Blushing bee
  • Wedding: April 2011

I had the same issues with my last DP shot.  After loads of scans/test etc discovered nothing was wrong and it was just the injection screwing up my hormones. I had been using it for 5 years before that.

You should get it checked just in case but it may be worth looking at a non hormonal method of BC.

Post # 12
Member
220 posts
Helper bee
  • Wedding: July 2011

Ugh…I’m sorry..sounds rough

 

Have you asked about an IUD?

Post # 13
Member
2522 posts
Sugar bee
  • Wedding: November 2013

@zuzubelle:  It sounds like she takes depo provera primarily for the cysts and endometriosis.  It’ll prevent those things from growing (usually) and lessen the pain.  Not sure an IUD would help a situation like this, and I’m not sure if IUDs are recommended for women who have PCOS or endometriosis.

@OP: Maybe your body is trying to ovulate?  Like it’s gotten used to the hormones.  I think you should make an appointment with your gyn if the cramping worsens or you get heavier breakthrough bleeding.

The topic ‘I’m having my first real issue with Depo Provera (TMI)’ is closed to new replies.

Find Amazing Vendors